Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Test showed high polymorph and low lymphocytes. Any complication?

User rating for this question
Answered by

Practicing since : 2006
Answered : 2016 Questions
i have been found with high polymorph 79% and low lymphocytes 13 %. What is the problem associated with the same ?
Posted Fri, 1 Feb 2013 in X-ray, Lab tests and Scans
Answered by Dr. Kalpana Pathak 47 minutes later

I have seen your blood test reports. These reports are normal except for increase in TLC (leucocytosis), increased neutrophil (neutrophilia), decreased lymphocytes (lymphopenia) and low ESR.

I would like to know, why your dermatologist advised you to get these tests done as it would help me in ruling few possibilities.

Nevertheless, here are few of the reasons that could have led to above mentioned changes in blood counts-

1) An increase in the percentage of one type of leukocyte (white blood cell) leads to a decrease of another. Hence an increase in neutrophil might have led to decrease in lymphocyte count.
2) Increased Neutrophils indicate acute bacterial infection like fever, cough, diarrhoea, stress, trauma, excessive exercise or even intake of medicines.
3) Increased lymphocyte indicates chronic viral or bacterial infection. Decreased Lymphocytes can also be caused by a viral infection.
4) Low ESR is simply due to leucocytosis.

I would like to mention blood tests are corroborative to clinical findings. These findings could have been due to a minor bout of fever, food poisoning or cough along with an ongoing stress. It is in your best interests that you discuss these findings with your doctor as there must have been a reason to advise these tests.

Hope I have answered your query. Should there be a further query, I would be happy to assist you.

Take care
Above answer was peer-reviewed by
Follow-up: Test showed high polymorph and low lymphocytes. Any complication? 35 minutes later
Dear Dr,

Thanks for your prompt response .
I have got some allergic symptoms over my upper lips. pigmentation above the upper lip, slightly whiter than normal skin. Which seems to be spreading in the upper lip area. Which i presumed may be symptom of leukemia. As it was becoming more visible day by day. Discoloration of the upper lip areas kept me in trouble.

Kindly suggest , is there any chances of leukemia or other skin cancer or allergies.

Regards, XXXXXXX
Mobile - 0000-0000
Answered by Dr. Kalpana Pathak 10 minutes later

The tests that your dermatologist had recommended were for leukoderma or vitiligo( white spots).

Leukoderma at times is associated with thyroid disorders, anemia or liver disorders. So the tests were done to rule out any of these. None of the symptoms or the clinical reports point towards anything serious like leukaemia or skin cancer.

Sometimes any allergy, irritant skin condition, trauma, herpes infection etc heals with hypopigmentation or white spots.

Though increased leucocytosis count was an incidental finding; but the values are not alarming enough to put any medication or advise any further tests. So be assured that everything is completely normal with you.

Consult your dermatologist for white spots. As dermatology is a visual field, treatment for leukoderma can be suggested only when the concerned area has been examined properly.

Hope that answers your query.
Take care and remain stress free.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor